Alert archive / Texas / Flash Flood Warnings in 2005
Flash Flood Warning 77, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 14, 2005, 2:06 PM CDT for Borden County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2005, 2:06 PM CDT (19:06 UTC)
- Expired
- Aug 14, 2005, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Counties, with a storm outline in the text
County Borden County, TX
The radar
The Midland/Odessa radar (KMAF), 110 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 2:12 PM CDT | FLASH FLOOD | Gail, TX | WATER OVER ROADWAYS IN GAIL, MOST OF THE FARM TO MARKET ROADS COVERED WITH WATER THROUGHOUT THE COUNTY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.1 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMAF 141908 FFWMAF TXC033-142200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 206 PM CDT SUN AUG 14 2005 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... BORDEN COUNTY IN WEST TEXAS * UNTIL 500 PM CDT * AT 201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STORM TOTAL RAINFALL ESTIMATES BETWEEN 6 AND 8 INCHES OVER EASTERN PORTIONS OF BORDEN COUNTY. PERIODS OF HEAVY RAINFALL CONTINUE OVER THE WARNED AREA. FLASH FLOODING ALONG U.S. HIGHWAY 180 IS LIKELY. FLASH FLOODING OF CREEKS AND STREAMS... LOW WATER CROSSINGS... NORMALLY DRY WASHES AND ARROYOS... AND LOW LYING FARMLAND IS LIKELY. DO NOT DRIVE ACROSS FLOODED ROADS. TO REPORT FLOODING OR SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND AT 1 800 597 3220. LAT...LON 3254 10168 3253 10119 3294 10116 3296 10151 $$
1 follow-up statement
000 WGUS74 KMAF 141922 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 221 PM CDT SUN AUG 14 2005 TXC033-142200- BORDEN- 221 PM CDT SUN AUG 14 2005 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM CDT FOR BORDEN COUNTY... AT 212 PM CDT...THE PUBLIC REPORTED THAT MOST FARM TO MARKET ROADS IN THE COUNTY ARE IMPASSABLE DUE TO HIGH WATER. MODERATE TO OCCASIONALLY HEAVY RAINFALL CONTINUES IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. TURN AROUND... DONT DROWN. LAT...LON 3254 10168 3253 10119 3294 10116 3296 10151 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 3:32 AM CDT, 10 hours 34 minutes earlier.
Area forecast discussion, Aug 14, 3:32 AM CDT, 10 hours 34 minutes before
AREA FORECAST DISCUSSION...CORRECT FLOOD WATCH INFORMATION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
332 AM CDT SUN AUG 14 2005
.SHORT TERM...
WATER VAPOR DEPICTS ABUNDANCE OF MID/UPR MSTR ACRS REGION. SW MID
LEVEL FLOW IS ESTABLISHED PER RIDGE ACRS NRN GULF AND BROAD
TROFFING ACRS SWRN STATES. WATER VAPOR DEFINITIVELY PLACES PRIMARY
UPPER LOW JUST S OF TUCSON WITH SECONDARY SHRTWV TROF ACRS ERN NM.
MEANWHILE 06Z MSAS DATA INDICATED LEADING EDGE OF COLD FRONT NEAR
AN ARTESIA TO POST LINE. 6HR ETA20 SFC WIND FCST IS SOMEWHAT CLOSE
TO THIS WHILE NOT BRINGING PRECIP FAR ENUF S. ACCORDING TO NAM
UPGLIDE ALONG I310K SFC IS RESPECTABLE ACRS SE NM AND PB WITH DEEP
S WINDS...KMAF VWP WINDS SUPPORTS THIS WITH SLY WINDS THRU 10KFT
AGL. 3H STREAMLINES INDICATE UPPER LEVEL DIVERGENCE ACRS NRN
MEXICO AND FAR W TX THRU MID MORNING AND SEE LITTLE REASON WHY
SHRA/TSRA WON/T CONTINUE TO DEVELOP THRU 15Z. OTHERWISE GFS/NAM
HANDLE LIFTING UPPER LOW S OF TUCSON DIFFERENTLY WITH GFS BRINGING
LIFT FARTHER E. WHILE BETTER AGREEMENT IN THAT FRONT WILL BE
DRAPED ACRS PB THIS AFTERNOON/EVENING AND THAT LOW LEVEL MSTR
CONVERGENCE ALONG/INVOF BOUNDARY WILL BE STRONG. MEANWHILE MID
LEVEL THETA-E RIDGE AXIS WILL BE JUXTAPOSITION SFC FRONT WITH
STEERING FLOW PROBABLY VEERING TO SW AND SETTING UP A TRAINING
CELL PATTERN LATER THIS EVENING. THUS CONCERNS FOR HEAVY/FLOODING
RAINS ARE HIGH AND WILL CONTINUE FLASH FLOOD WATCH. KMAF 88D STP
INDICATES THAT SE NM/NRN CWFA AND PARTS OF THE TRANS PECOS HAVE
HAD AT LEAST SCATTERED AREAS OF SIGNIFICANT RAINS LAST 24HRS AND
WITH HEAVY RAINS EXPECTED TO EVENTUALLY FOCUS ACRS PB TONIGHT WILL
OPT TO KEEP WATCH IN EFFECT FOR ALL OF CWFA THRU SUN AM. ALSO
CONCERNED THAT RIO GRANDE RIVER LEVELS WILL REMAIN ELEVATED INTO
MON AS IR INDICATES HEAVY RAINS LATE SAT EVENING FELL ACRS THE
CONCHOS BASIN AND EXPECT THAT RUNOFF WILL BE GENERATED QUICKLY N
OF RIO GRANDE TODAY/TONIGHT. HIGH TEMPS CERTAINLY WELL BLO NORMAL.
.LONG TERM...
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
CONTINUE OVER THE CWA MONDAY AS A COLD FRONT REMAINS DRAPED ACROSS
THE AREA. UPPER LEVEL DISTURBANCES MOVING THROUGH THE AREA WILL ALSO
CONTRIBUTE TO THE PRECIPITATION.
ON TUESDAY...THE NEXT UPPER LEVEL SHORTWAVE WILL MOVE ACROSS THE CWA
INTERACTING WITH A MOIST UNSTABLE AIRMASS TO PRODUCE ANOTHER ROUND
OF SHOWERS AND THUNDERSTORMS. THEREFORE...WILL KEEP CHANCE POPS OVER
MOST OF THE REGION THROUGH TUESDAY NIGHT.
BY WEDNESDAY AN UPPER LEVEL RIDGE OVER THE EASTERN UNITED STATES
WILL BEGIN TO BUILD WESTWARD AND WILL PUSH THE PRECIPITATION TO THE
WESTERN SECTIONS OF THE AREA. WILL KEEP SLIGHT POPS OVER THE
WESTERN AREAS OF THE CWA WITH THE HIGHEST POPS IN THE DAVIS
MOUNTAINS. THE BULK OF THE PRECIPITATION IS EXPECTED TO CONTINUE
OVER THE WESTERN CWA THROUGH FRIDAY.
MODELS HINT AT A COLD FRONT TRYING TO APPROACH THE CWA NEXT
WEEKEND...BUT WITH THE UPPER LEVEL RIDGE IN PLACE IT WILL HAVE A
DIFFICULT TIME GETTING THIS FAR SOUTH. THEREFORE...WILL KEEP THE
HIGHEST POPS IN THE WESTERN CWA...ESPECIALLY THE MOUNTAINS...
SATURDAY AND SUNDAY.
TEMPERATURES WILL BE COOL MONDAY DUE TO THE COOL AIRMASS AND
RAINFALL. AS THE HIGH BUILDS INTO THE REGION...INCREASING HEIGHTS
WILL RESULT IN A WARMING TREND BEGINNING TUESDAY. NEAR NORMAL
TEMPERATURES BY THE LATTER PART OF THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 84 68 86 70 / 80 90 50 30
CARLSBAD NM 83 67 84 66 / 80 60 50 30
DRYDEN TX 89 70 87 72 / 60 80 50 30
FORT STOCKTON TX 86 68 85 71 / 70 90 50 40
GUADALUPE PASS TX 76 63 80 65 / 70 60 50 30
HOBBS NM 81 66 83 67 / 80 50 50 30
MARFA TX 78 61 79 61 / 70 70 50 40
MIDLAND INTL AIRPORT TX 83 68 84 70 / 80 90 50 40
ODESSA TX 84 69 87 71 / 80 90 50 40
WINK TX 88 70 89 72 / 80 90 50 40
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 6 AM SUNDAY TO 6 AM MONDAY FOR THE
FOLLOWING ZONES: CENTRAL LEA COUNTY...EDDY COUNTY
PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
COUNTY...AND SOUTHERN LEA COUNTY.
TX...FLASH FLOOD WATCH FROM 7 AM SUNDAY TO 7 AM MONDAY FOR THE
FOLLOWING ZONES: ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS
AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE
MOUNTAINS...HOWARD...LOVING...MARFA
PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO
VALLEY...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND HIGHWAY 54
CORRIDOR...WARD...AND WINKLER.
&&
49/54Hazardous weather outlook, Aug 14, 4:54 AM CDT, 9 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 454 AM CDT SUN AUG 14 2005 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-142000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 454 AM CDT SUN AUG 14 2005 /354 AM MDT SUN AUG 14 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST TEXAS AND SOUTHEASTERN NEW MEXICO. .DAY ONE...TODAY HEAVY RAINS ARE EXPECTED ACROSS A LARGE PART OF THE AREA TODAY AND TONIGHT. SOILS ARE NEAR SATURATION IN MANY PLACES AND ADDITIONAL HEAVY RAINS WILL QUICKLY GENERATE RUNOFF. ACROSS SOUTHEAST NEW MEXICO AND THE NORTHERN PERMIAN BASIN SHOWERS AND STORMS WILL BE FAVORED TO DEVELOP IN VICINITY OF A SLOW MOVING COLD FRONT TODAY. AS THE COLD FRONT MOVES SOUTH INTO THE PERMIAN BASIN BY EVENING THE CHANCE FOR HEAVY RAIN WILL ALSO SHIFT SOUTH AND EAST. ACROSS THE TRANS PECOS HEAVY RAINS ARE EXPECTED TO RESULT IN FLOODING OF CREEKS...ARROYOS...AND RIO GRANDE TRIBUTARIES. RIO GRANDE RIVER LEVELS ARE EXPECTED BECOME ELEVATED BY TONIGHT. ALSO LOCAL DOWNBURST WINDS TO 60 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE OUTLOOK AREA ON MONDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE... HOWEVER HEAVY RAIN WILL BE POSSIBLE WITH SOME OF THE STORMS. WITH THE GROUND ALREADY SATURATED...FLOODING OF LOW LYING AND FLOOD PRONE AREAS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... LOCAL SPOTTER GROUPS AND EMERGENCY OFFICIALS SHOULD MONITOR THE WEATHER CONDITIONS FOR POSSIBLE FLOODING PROBLEMS THROUGH MONDAY. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WWW.WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:48 PM CDT | Flash Flood Warning | MAF | Brewster | 3 hr |
| Aug 14, 8:42 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 14, 11:44 AM CDT | Flash Flood Warning | MAF | Scurry | 3 hr |
| Aug 14, 12:31 PM CDT | Flash Flood Warning | MAF | Winkler | 3 hr |
| Aug 14, 12:52 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 14, 1:33 PM CDT | Flash Flood Warning | MAF | Ector | 3 hr |
| Aug 14, 2:26 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Aug 14, 2:40 PM CDT | Flash Flood Warning | MAF | Scurry | 6 hr |
| Aug 14, 2:42 PM CDT | Flash Flood Warning | MAF | Jeff Davis | 3 hr |
| Aug 14, 2:58 PM CDT | Flash Flood Warning | MAF | Crane | 3 hr |
| Aug 14, 3:41 PM CDT | Flash Flood Warning | MAF | Midland | 3 hr |
| Aug 14, 3:53 PM CDT | Flash Flood Warning | MAF | Glasscock | 4 hr |
| Aug 14, 4:04 PM CDT | Flash Flood Warning | MAF | Terrell | 3 hr |
| Aug 14, 4:41 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
| Aug 14, 6:18 PM CDT | Flash Flood Warning | MAF | Loving | 3 hr |
| Aug 14, 6:28 PM CDT | Flash Flood Warning | MAF | Reeves | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.